MAUDE Adverse Event Report: BARD ACCESS SYSTEMS HEMOSPLIT LONG-TERM HEMODIALYSIS CATHETER 14.5F KIT (23CM) (STRAIGHT) (WITH TAPE; CATHETER, HEMODIALYSIS, IMPLANTED

BARD ACCESS SYSTEMS HEMOSPLIT LONG-TERM HEMODIALYSIS CATHETER 14.5F KIT (23CM) (STRAIGHT) (WITH TAPE; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 5733734
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer, at this time, for evaluation.A lot history review (lhr) of reaz0376 showed no other similar product complaint(s) from this lot number.The device has not been returned yet.
 
Event or Problem Description
It was reported that the healthcare professional experienced difficulty removing the wire.Once the wire was removed it was alleged to be frayed.Procedure was completed without any patient injury.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a frayed guidewire was confirmed and the cause was determined to be use related.The product returned for evaluation was a broken 70-cm guidewire.The investigation findings are consistent with damage caused by retraction of the guidewire against the bevel of the introducer needle (and possible formation of a residue plug within the needle), causing breakage upon retraction.The returned product sample was evaluated and the guidewire was confirmed to be broken with the coil wire being unraveled.It appeared that the inner core wire had broken which allowed the outer coil wire surrounding it to unravel.Microscopic examination of the fracture sites revealed the following: narrowing of the wire cross-section near the fracture site, which is a characteristic feature of a strong pull on the wire.Biological material was also seen on the wire which may have contributed to the observed guidewire fracture as retraction of the wire together with the biological material could have caused the pieces to become stuck.Normal movement of the guidewire is away from the sharpened bevel and will not damage the wire.If the guidewire direction is reversed, the guidewire is then pulled against the sharpened edge of the needle bevel and can cause shearing damage of the wire and/or cause the wire to become stuck within the needle.An examination of the wire structure revealed no potential damage/defect related to manufacture of the product.The ifu states: ¿if using a micropuncture set, insert the flexible end of the microintroducer guidewire into the needle.Advance the microintroducer guidewire as far as appropriate.Verify correct positioning, using fluoroscopy or ultrasound.Gently withdraw and remove the needle, while holding the guidewire in position.Caution: if the microintroducer guidewire must be withdrawn while the needle is inserted, remove both the needle and wire as a unit to prevent the needle from damaging or shearing the guidewire.¿ ¿remove the needle while holding the guidewire in place.Wipe the guidewire clean and secure it in place.Caution do not pull back standard guidewire over needle bevel as this could sever the end of the guidewire.The introducer needle must be removed first.¿ a lot history review (lhr) of reaz0376 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
HEMOSPLIT LONG-TERM HEMODIALYSIS CATHETER 14.5F KIT (23CM) (STRAIGHT) (WITH TAPE
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7359527
Report Number3006260740-2018-00485
Device Sequence Number1482123
Product Code MSD
UDI-Device Identifier00801741013140
UDI-Public(01)00801741013140
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K030020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5733734
Device Catalogue Number5733734
Device Lot NumberREAZ0376
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/03/2018
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer04/03/2018
Initial Report FDA Received Date03/21/2018
Supplement Report FDA Received Date06/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1